Doctor insights on:
Short answer: no: If you mean will any medications make it less effective the answer is no. But certain meds may make your bleeding heavier with the Mirena (levonorgestrel) (warfarin/plavix/lovenox) but these would increase your bleeding if you didn't have a mirena (levonorgestrel). There are no interactions with antibiotics, anti retrovirals, seizure meds, etc. This is one of the reasons i like iuds so much. Very few interactions. ...Read more
Do any medications or supplements, and if so which ones decrease the efficacy rate of Mirena (levonorgestrel)?
Relatively few: The issue with various medications, mostly antibiotics and some anti-seizure medications, is that the effectiveness of the pill or the medications is decreased. The interactions in and of themselves are not harmful. ...Read more
How to reduce side effects of birth control pill(Levonorgestrel 1.5 mg) ? Should we get worry about those side effects? In case of side effects what medications should be used?
here is a brief list of major and minor side effects.
For specifics to your situation one would need to know what side effects. Usually there is an alternative medication that can be considered depending on the side effect.
Best approach is a consult with a doctor licensed in your area to give specific advice. ...Read more
What causes heavy long periods with the copper IUD is there any medication I can take. Can I take levlen (ethinyl estradiol and levonorgestrel) ED just to stop heavy long flow plz?
Known side effect: The copper IUD is known to cause heavier periods, probably due to localized irritation and inflammation. If it is sufficiently severe the solution is to remove the IUD. The Levlen (ethinyl estradiol and levonorgestrel) might help but that defeats the point of the IUD. A better approach would be to switch to the progesterone IUD which will actually decrease flow. ...Read more
How serious is it to have the mirena (levonorgestrel) because I have been seeing commercials saying its a dangerous drug and I have that iud?
Not serious: The most common risks with the Mirena (levonorgestrel) iud are at time of placement. If you have an infection when the iud is placed, you are increased risk in the first 30 days for pelvic infection. Other risks for displaced or misplaced come at the time of placement. If not placed by trained physician, it could be placed improperly. ...Read more
Doctor was unable to insert mirena (levonorgestrel) due to scar tissue and i don't want anymore drugs for birth control, any suggestions?
And chinese medicine can help reduce the scar tissue..Ask your doctor if the implants are ok for you.
Can you use a diaphragm? And condoms? ...Read more
Days: Levonorgestrel binds to proteins in the blood and is eventually eliminated through mostly urine and some in feces. The amount of time for half of the drug to be eliminated is about 17-24 hours, 3/4 gone by 36-48 hours, 7/8 gone by 2-3 days, etc. For all practical purposes you can assume it is all gone in about 5 days. ...Read more
What issues?: After an iud is inserted, it can take 3-6 months for the side effects to stabilize. For most of us, this reliable, carefree method of birth control is worth the initial suffering. But if you have fever, abdominal pain, or abnormal/foul discharge, i'd be worried about infection, and i'd see a doc. If it's just cramps, Ibuprofen and a heating pad can help. Mood changes and acne usually get better. ...Read more
0.75 levonorgestrel: 0.75 levonorgestrel is the active ingredient in Plan B emergency contraception. It can alter the menstrual cycle for 1-2 cycles. Other side effects lasting several days after taking levonorgestrel include nausea, abdominal pain, fatigue, headache, dizziness, and breast tenderness. ...Read more
Not really: The brand name and generic should work the same way. The generic will likely just cost you less money! ...Read more
How severe are side effects of levonorgestrel 1.5mg on average, can I go to work? How long shall I expect side effects to last?
You only know!: What ever you read are guidelines. The effects in any given individual vary. It's the patient's own experience that counts. What all we can say is that this is the "usual"usual" thing or time that may happen and if something out of the usual happens that's distressing you contact us. No guarantees of perfection, but we're here to help you get thru it. ...Read more
Its ok if you can feel the strings. Some Women feel for them monthly for reassurance that the IUD is still there. They shouldn't be felt near the vaginal opening as this could indicate that the IUD had fallen out of the uterus. They are normally quite high up near the top of the vagina.
If your partner can feel the strings during intercourse, the string may need to be cut shorter. ...Read more
What would happen if I got clumdia or goanneria while being on the mirena (levonorgestrel)? What are the signs of this?
Signs /risks are few: If the infections by chlamydia or gonorrhea are very recent and only present in your cervix, they can be treated easily, promptly and effectively with the appropriate antibiotics without removing your Mirena (levonorgestrel) and without sequellae. These infections can frequently be totally asymptomatic; there may be no "signs". They are often detected by simply performing tests on your vaginal/cervical secretions. ...Read more
IUD: The IUD, whether it's hormonal or copper, is one of the safest and most effective methods of birth control that you can use. It's long-lasting, reversible, and b/c it's made to work inside the uterus, it doesn't cause systemic side effects. You can have it placed and have your doctor remove it anytime you want to get pregnant. Highly recommended for pregnancy prevention. ...Read more